It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


Re: Recent MRI
Sep 23, 2007
HI there. lots of understanding...remember you are NOT alone here. You mentioned that you HAVE to do another round of steroids...why? Are you feeling that bad that YOU think steriods wil help? Steroids arent going to change the lesion or the addition of symtoms in the long run- only for the short term will they POSSIBLY help you to survive the relspase you are apparently having....if you really hate steroids that much, then you might want to consider saying NO to them..its totally up to you. Personally, I would weigh out the pain you are in, vs. the way steroids make you feel...

As for the meds..Copaxone, which you were on, is a synthetic drug given daily....it works for some, but not all...Rebif, is an interferon. Its given subcutaneously 3 times a week...im on it, and to date, (one full year as well) I have had GREAT success with it. Ive had 2 sets of MRIs in the past year, neither have shown any new lesions at all...however, again, you have to weigh the pros and cons...Rebif does take a few months to adjust to, and you will have lousy days on it in the beginning...the good news is the "flu like symtoms' last only a few hours, so if you take it before bed, you will sleep thru it. I didnt miss a day of work while starting out on Rebif, but some people have a harder time adjusting to it then others..theres things you can take, pre-shot, to help with the side effects, and they do go away in a few months..
Tysabri, is a once every 28 day infusion, which must be done at a certified Touch Center..usually in a hosptial setting..it takes 3-4 hours to get, and is done thru a vein, much like Chemo. Years ago, it had a bad rap- a few really bad things happened, then they took it off the market and brought it back last year...I have not done Tysabri, but others on this board have, and you can search Tysabri posts here..from what I have read, the people using it are pleased with it...however, it seems to take 2-4 months (2-4 infusions) before you feel any real difference....it has its good points and bad as well, as well as more severe side effects. However, the amount of people experiencing those side effects seem to be limited.

The choice is yours to make, but I would do alot of research before making that choice. Either drug is completely different from Copaxone, and your results are more likely going to be better, since Copaxone wasnt working for you.

I feel for you. Your sadness, your pain and frustration are evident. You have to remember that this will pass, and you will start feeling better soon. Nothing in the MS world lasts forever....please get some rest and try to get stronger..remember, the mind is key to how you feel, and the mind craves rest!
Feel better soon.
nikki





All times are GMT -7. The time now is 08:32 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!